Pediatric ASP Toolkit
- Multiyear analysis of pediatric data from a large integrated healthcare system database identified a progressive increase in the incidence of community-associated (CA) CDI from 2012-2015. This study also found a significant association between CA CDI and outpatient receipt of antibiotics within 12 weeks of illness onset. (Miranda-Katz M, Parmar D, Dang R, Alabaster A, Greenhow TL. Epidemiology and Risk Factors for Community Associated Clostridioides difficile in Children. J Pediatr. 2020 Jun; 221: 99-106.)
- Community-associated C. difficile infections in children are associated with recent receipt of antibiotics regularly prescribed in pediatric practice – notably clindamycin and third-generation cephalosporins. Risk Factors for Community-Associated Clostridium difficile Infection in Children. Adams DJ, Eberly MD, Rajnik M, Nylund CM. J Pediatr. 2017 July; 186: 105-109.